Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Atlanta, GA

April 17, 2013Union County, Georgia

NWS Atlanta, GA issued this flash flood warning at Apr 17, 2013, 6:04 PM EDT for Union County, Georgia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 6:04 PM EDT (22:04 UTC)
Expired
Apr 17, 2013, 10:00 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Union County, GA

The radar

The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:34 PM EDTFLASH FLOOD5 Sw Blairsville, GACOUNTY OFFICIALS REPORT AN RV PARK AND ANOTHER LOW LYING AREA WITH A FEW VACATION HOMES INNUNDATED WITH FLOOD WATERS. A CULVERT WAS ALSO WASHED OUT.
Apr 17, 7:30 PM EDTFLASH FLOOD7 W Blairsville, GACOUNTY EMA REPORTS FLOODING ALONG COOSA...YOUNG CANE AND JONES CREEKS. WHERE THE CREEKS MERGE...WATER WAS COMING OVER THE BRIDGE ON BYERS ROAD JUST SOUTH OF HWY 515.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS52 KFFC 172204
FFWFFC
GAC291-180200-
/O.NEW.KFFC.FF.W.0001.130417T2204Z-130418T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 601 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM NEAR BLAIRSVILLE..MOVING NORTHEAST AT
  5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NOTTELY DAM...IVY LOG...VOGEL STATE PARK...OWLTOWN AND TRACK ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

&&

LAT...LON 3492 8391 3490 8385 3490 8381 3487 8381
      3480 8378 3478 8382 3476 8383 3473 8409
      3480 8410 3480 8413 3482 8415 3485 8414
      3488 8411 3492 8414 3499 8404 3499 8394

$$
1 follow-up statement
939 
WGUS72 KFFC 180157
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT WED APR 17 2013

GAC291-180206-
/O.EXP.KFFC.FF.W.0001.000000T0000Z-130418T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION GA-
957 PM EDT WED APR 17 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR UNION
COUNTY...

THE RAIN HAS GREATLY DIMINISHED OVER UNION COUNTY AND THIS TREND IS 
EXPECTED TO CONTINUE THROUGH MIDNIGHT. REPORTS INDICATE FLOODED 
AREAS ARE BEGINNING TO IMPROVE. THEREFORE... THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 10 PM EDT. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

LAT...LON 3492 8391 3490 8385 3490 8381 3487 8381
      3480 8378 3478 8382 3476 8383 3473 8409
      3480 8410 3480 8413 3482 8415 3485 8414
      3488 8411 3492 8414 3499 8404 3499 8394

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:39 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 17, 3:39 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT WED APR 17 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
THE BULK OF THE WEATHER IN THE SHORT TERM IS REALLY JUST THIS
AFTERNOON AND EVENING. LET/S SKIP AHEAD BRIEFLY THOUGH AND COVER
THURSDAY...WHICH SHOULD BE A FAIRLY NICE DAY. WINDS OUT OF THE
SOUTHEAST WILL BEGIN INCREASING DURING THE DAY WITH SOME LOW-END
GUSTS AHEAD OF THE STRONG COLD FRONT /AND ASSOCIATED PATTERN CHANGE/
COMING FOR FRIDAY. EXCEPT FOR MAYBE SOME BRIEF FOG IN THE MORNING...
DO NOT EXPECT ANY SIGNIFICANT SENSIBLE WEATHER IMPACTS. MODELS IN
DECENT AGREEMENT ESPECIALLY WITH THE MASS FIELDS SO AGAIN TOOK A
GENERAL BLEND OF TEMPS FOR TONIGHT AND TOMORROW. THE ONE CONCERN
WOULD BE THE DEWPOINTS WHICH HAVE BEEN TRENDING 2-3 DEGREES HIGHER
TODAY THAN FORECAST...WHICH MAY HAVE IMPLICATIONS ON OVERNIGHT LOWS.
LEANED JUST A TAD ON THE WARMER SIDE OF GUIDANCE FOR TONIGHT...
CLOSER TO THE WARMER MET.

SO HEADING BACKWARDS TO TODAY...THE ISSUE OF THE DAY WAS THE STRONG
6C CAP AT 700MB ON THE 12Z KFFC SOUNDING. A WEAKER CAP WAS IN PLACE
YESTERDAY AND IT DID NOT ERODE DESPITE A SHORTWAVE MOVING THROUGH
/HENCE NO SHOWERS OR THUNDERSTORMS TO SPEAK OF MANAGED TO DEVELOP
YESTERDAY/. THE 00Z AND 06Z HIRES MODELS THIS MORNING ALL WENT NUTS
DEVELOPING CONVECTION ACROSS EASTERN TENNESSEE AND NORTH GEORGIA...
BUT WITH THE HIRES MODEL/S POOR PERFORMANCE YESTERDAY...THE INITIAL
THINKING WAS THAT WHILE THERE WAS PLENTY OF SURFACE MOISTURE TO GET
CONVECTION STARTED...IT WOULD HIT THE CAP AND REMAIN MAINLY SHOWERY
VS THUNDERY. HOWEVER...REMNANTS OF MCS THAT WENT THROUGH WEST
VIRGINIA YESTERDAY HAVE MANAGED TO WORK THEIR WAY SOUTH-SOUTHWEST
INTO EASTERN TENNESSEE AND WESTERN NORTH CAROLINA. CAA ALOFT AT
700MB WORKING ITS WAY INTO NORTHEAST GEORGIA IS EVIDENT ON THE SPC
MESOANALYSIS. WITH THIS...SBCAPES HAVE INCREASED TO OVER 1000 J/KG
IN NORTHEAST GEORGIA AND UPWARDS OF 1500 J/KG IN NORTHWEST
GEORGIA...AND THE RESULTING CONVECTION IS NOT JUST SHOWERY. 850MB
FLOW REMAINS FROM THE SOUTHWEST AND THE OBVIOUS OUTFLOW IS
PROPAGATING TO THE SOUTH-SOUTHWEST IN EASTERN TENNESSEE...CROSSING
IN TO EXTREME NORTHEAST GEORGIA AT AFD TIME. QUITE A FEW LIGHTNING
STRIKES HAVE BEEN OBSERVED AND WITH THE FLOW ALOFT TO THE NORTHEAST
WITH PROPAGATION TO THE SOUTHWEST...THE STORMS ARE NOT MOVING MUCH.
SO...ALL THAT SAID...HAVE INCREASED POPS IN EXTREME NORTH GEORGIA TO
LIKELY FOR A PORTION OF THE AFTERNOON/EVENING...WITH A SHARP
GRADIENT INTO THE ATLANTA AREA /E.G. POPS AT ATL REMAIN SLIGHT
CHANCE/. OF COURSE HEAVY RAIN AND FREQUENT LIGHTNING ARE THE MAIN
THREATS BUT THE DAY1 SLIGHT RISK JUST EDGES INTO OUR FORECAST
AREA...AND WITH THE CAA ALOFT SERVING TO ERODE THE CAP AND INCREASE
LAPSE RATES...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED AS WELL.
WOULD NOT BE OUT OF THE QUESTION TO SEE AN ISOLATED SEVERE
THUNDERSTORM. ALL THIS ACTIVITY SHOULD DIE OFF AFTER SUNSET AND
ESPECIALLY BY MIDNIGHT.

TDP

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
ADJUSTED MAINLY THE POPS AND WEATHER FOR THE THURSDAY NIGHT THROUGH
FRIDAY NIGHT TIME FRAME BASED ON CURRENT MODEL FORECASTS. FRONT
FORECAST TO GET INTO FAR NW GA AROUND 12Z FRIDAY AND EXIT THE AREA
FRIDAY EVENING. BDL

PREVISION DISCUSSION...
LONG TERM PERIOD BEGINS ACTIVELY AS STRONG SHARP MID AND UPPER LEVEL
TROUGH ROTATES THROUGH THE MISSOURI VALLEY WITH A SQUALL LINE AHEAD
OF IT THROUGH THE MID MISSISSIPPI VALLEY.

MODELS STILL IN GOOD AGREEMENT WITH EXCELLENT RUN TO RUN
CONSISTENCY WRT THIS STORM SYSTEM WHICH LOOKS TO EJECT OUT OF THE
INTO THE LOCAL AREA LATE THU NIGHT INTO FRIDAY MORNING. TIMING FOR
THE LOCAL AREA INDICATES BAND OF SHOWERS AND SCATTERED THUNDERSTORMS
REACHING NW GEORGIA JUST PRIOR TO 12Z FRIDAY. INSTABILITY STILL
LOOKS VERY MARGINAL FOR THIS EVENT WITH LITTLE IF ANY SURFACE BASED
CAPE TO WORK WITH FOR NORTHERN SECTIONS. FRIDAY AFTERNOON VALUES ARE
MARGINALLY BETTER WITH 300J/KG TO 600J/KG OVER CENTRAL GEORGIA.
GIVEN MORE INSTABILITY TO THE SOUTH WITH THIS SYSTEM...WILL CONTINUE
INCREASED THUNDER CHANCES ROUGHLY FROM THE ATLANTA METRO SOUTHWARD.
850MB JET IS VERY IMPRESSIVE WITH THIS SYSTEM WITH NEARLY 80 KTS
INDICATED FOR THE OHIO VALLEY. OUR AREA ONLY GETS THE SOUTHERN END
OF THIS BUT STILL GOOD ENOUGH FOR 60 KTS FOR NW CORNER. INSTABILITY
LOOKS TO BE AHEAD OF MAIN WIND CORE SO TIMING MAY NOT LINE UP FOR
THIS ONE. REGARDLESS...925MB WINDS ARE 50KTS OVER THE LOCAL AREA
WHICH SHOULD RESULT IN NEAR SEVERE WINDS EVEN WITH THE ABSENCE OF
ROBUST CONVECTION. WILL CONTINUE TO RAMP UP WORDING IN HWO.

ONCE SYSTEM CLEARS...BENIGN BUT COLD CONDITIONS FOR THIS TIME OF
YEAR WITH LOWS RETURNING TO THE 30S. NEXT STORM SYSTEM WILL BE ON
TAP FOR MID WEEK.

DEESE

.AVIATION...
18Z UPDATE...
VFR EXPECTED THROUGH MOST OF THE PERIOD...WITH PERHAPS BRIEF MVFR
CIGS AND VSBY AROUND SUNRISE AT MCN AND AHN. SKY COVER WILL BE
DECREASING DURING THAT SAME TIME FRAME SO IT IS POSSIBLE ONLY FEW-
SCT MVFR CLOUDS DEVELOP VS BKN. EXPECT SCT TSRA ACROSS N GA THIS
AFTERNOON BUT FOR NOW DO NOT EXPECT ANY TSRA TO DIRECTLY IMPACT
ANY OF THE AIRPORTS...SO HAVE LEFT ANY MENTION OUT OF THE TAFS FOR
NOW. WILL HAVE TO MONITOR IN CASE IT NEEDS TO BE ADDED. SE WINDS
THROUGH THE PERIOD...DECREASING OVERNIGHT AND INCREASING THURSDAY
WITH LOW-END GUSTINESS STARTING AROUND 18Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS AND VSBY.
LOW ON CONVECTION THIS AFTERNOON POTENTIALLY IMPACTING ATL.
MEDIUM ON CIGS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  83  62  71 /  10  10  20  90
ATLANTA         62  80  63  69 /  20  10  20  90
BLAIRSVILLE     59  77  58  63 /  50  20  50  90
CARTERSVILLE    60  81  62  64 /  40  10  40  90
COLUMBUS        63  83  65  71 /   5  10  20  90
GAINESVILLE     61  79  62  68 /  50  10  30  90
MACON           59  82  62  73 /   0  10  20  80
ROME            60  83  60  61 /  40  10  70 100
PEACHTREE CITY  58  81  62  67 /  10  10  20  90
VIDALIA         62  82  66  80 /   0  10  10  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....BDL
AVIATION...TDP
Hazardous weather outlook, Apr 17, 3:35 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT WED APR 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
335 PM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
NORTH GEORGIA NORTH OF NEWNAN TO ATHENS INTO THE EVENING HOURS.
THE MAIN HAZARDS WILL BE GUSTY WINDS...SMALL HAIL... FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS...WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AS
A SERIES OF WEAK UPPER DISTURBANCES MOVE ACROSS THE SOUTHEAST
STATES. THUNDERSTORM CHANCES WILL INCREASE BY FRIDAY AS A COLD FRONT
APPROACHES. AT THIS TIME...COMPUTER MODELS ARE SHOWING WEAK
INSTABILITIES... BUT LOW LEVEL WINDS ARE EXPECTED TO BE VERY STRONG.
REGARDLESS OF THE AMOUNT OR STRENGTH OF THUNDERSTORM
DEVELOPMENT...WINDS OVER THE HIGHER ELEVATIONS LOOK TO BE QUITE
STRONG ON FRIDAY WITH ADVISORIES POSSIBLE AS THE EVENT DRAWS CLOSER.
SHOULD GREATER INSTABILITY BE REALIZED THAN CURRENTLY INDICATED...
SEVERE WINDS WOULD BECOME A LARGER THREAT WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 17, 2:07 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT WED APR 17 2013

GAZ016-171830-
207 PM EDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE COUNTY UNTIL
230 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANNA RUBY FALLS...MOVING SOUTHWEST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE COUNTY...INCLUDING AREAS AROUND UNICOI STATE PARK...ANNA RUBY
FALLS...SAUTEE...ROBERTSTOWN...HELEN...LOW GAP SHELTER...WHITLEY GAP
SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA AND
CAMP COLEMAN LAKE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
AROUND 1.50 TO 2.00 INCHES OF RAIN HAVE FALLEN WITHIN THE LAST HOUR.

&&

LAT...LON 3476 8362 3473 8362 3470 8363 3456 8381
      3463 8388 3472 8386 3473 8383 3478 8383
      3480 8376 3480 8368
TIME...MOT...LOC 1806Z 052DEG 5KT 3474 8375
Special weather statement, Apr 17, 2:49 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED APR 17 2013

GAZ001-002-171915-
249 PM EDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 315 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND CEDAR GROVE...
RISING FAWN...CHICKAMAUGA...COOPER HEIGHTS...CLOUDLAND CANYON STATE
PARK...NEW ENGLAND AND TRENTON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING. BRIEF WIND GUSTS MAY ACCOMPANY THIS STORM.

&&

LAT...LON 3493 8554 3489 8527 3465 8534 3467 8556
      3469 8556
TIME...MOT...LOC 1848Z 189DEG 6KT 3475 8544
Special weather statement, Apr 17, 4:01 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT WED APR 17 2013

GAZ019-030-172030-
401 PM EDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND FLOYD
COUNTIES UNTIL 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CAVE SPRING...MOVING EAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1.50 TO 2.00 INCHES CAN BE EXPECTED ACROSS
POLK AND FLOYD COUNTIES PER HOUR...INCLUDING AREAS AROUND ESOM
HILL...ETNA...CAVE SPRING...CEDARTOWN...ANTIOCH...SENEY AND FISH
CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. BRIEF
WIND GUSTS ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3425 8545 3415 8506 3393 8509 3393 8540
      3410 8544
TIME...MOT...LOC 1959Z 284DEG 9KT 3407 8529
Special weather statement, Apr 17, 4:39 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT WED APR 17 2013

GAZ019-030-172115-
439 PM EDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND FLOYD
COUNTIES UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CAVE SPRING...MOVING NORTHEAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1.50 TO 2.00 INCHES CAN BE EXPECTED ACROSS
POLK AND FLOYD COUNTIES WITHIN AN HOUR...INCLUDING AREAS AROUND
CEDARTOWN...CAVE SPRING AND SENEY. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY. BRIEF GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3422 8524 3404 8506 3396 8537 3403 8542
      3409 8543 3413 8544
TIME...MOT...LOC 2038Z 237DEG 6KT 3409 8533
Special weather statement, Apr 17, 5:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT WED APR 17 2013

GAZ008-172200-
523 PM EDT WED APR 17 2013

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWLTOWN...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION COUNTY...INCLUDING AREAS AROUND WOODS HOLE SHELTER...VOGEL
STATE PARK...JONES CREEK...OWLTOWN...TRACK ROCK...IVY LOG AND
BLAIRSVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
DIME SIZE HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE WITH THIS
STORM.

&&

LAT...LON 3498 8394 3497 8394 3492 8391 3490 8385
      3491 8382 3474 8392 3474 8394 3473 8397
      3477 8410 3480 8410 3481 8412 3499 8407
      3499 8398
TIME...MOT...LOC 2123Z 199DEG 5KT 3483 8399
Special weather statement, Apr 17, 5:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT WED APR 17 2013

GAZ001>004-172245-
554 PM EDT WED APR 17 2013

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VARNELL TO CLOUDLAND CANYON STATE PARK...
MOVING NORTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES...INCLUDING AREAS
AROUND TUNNEL HILL...VARNELL...WOOD STATION...ROCK SPRING...COOPER
HEIGHTS...RISING FAWN...NOBLE...BEAUMONT...CLOUDLAND CANYON STATE
PARK...BLUE SPRING...TRENTON...CHICKAMAUGA...COHUTTA...RINGGOLD AND
NEW ENGLAND. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DIME SIZE
HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3499 8482 3488 8489 3476 8520 3472 8556
      3482 8558 3494 8550 3499 8503
TIME...MOT...LOC 2153Z 209DEG 8KT 3492 8493 3484 8514
          3480 8549

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:07 PM EDTSpecial Weather StatementFFCWhite23 min
Apr 17, 2:49 PM EDTSpecial Weather StatementFFCDade26 min
Apr 17, 4:01 PM EDTSpecial Weather StatementFFCPolk29 min
Apr 17, 4:39 PM EDTSpecial Weather StatementFFCPolk36 min
Apr 17, 5:23 PM EDTSpecial Weather StatementFFCUnion37 min
Apr 17, 5:54 PM EDTSpecial Weather StatementFFCCatoosa, Dade51 min
Apr 17, 6:08 PM EDTSpecial Weather StatementFFCFannin37 min
Apr 17, 6:51 PM EDTSpecial Weather StatementFFCFannin24 min
Apr 17, 6:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Whitfield37 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.